MAUDE Adverse Event Report: K2M, INC. UNIVERSAL TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. UNIVERSAL TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 3608-90075
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a chesapeake universal tapered driver would not retain the screw.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected and minor tip deformation was observed with normal wear and tear.The device was functionally tested and it was able to engage with and drive a screw as normal.There is slight resistance when twisting more than 360 degrees but the device is not jamming.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.The tip deformation likely caused the driver to have difficulties engaging the screw in the or causing this failure and while the minor tip deformation could be due to normal wear and tear, an exact cause of the reported event could not be determined.

Brand Name
UNIVERSAL TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14418780
Report Number3004774118-2022-00191
Device Sequence Number17505695
Product Code LXH
UDI-Device Identifier10888857082960
UDI-Public10888857082960
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3608-90075
Device Catalogue Number3608-90075
Device Lot NumberKXXE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown